# SDR CA070817003

- Difficulty date: August 16, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Namer HARVARDMK4
- Aircraft time: 4,951 hours
- Engine: Pwa R1340*
- Propeller: Hamstd 12D40
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Pin
- Part number: 8834040
- Condition: Sheared
- Location: Tail Wheel
- Part time: 4,917 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING 50 HOUR INSP, EXCESSIVE ROTATIONAL MOVEMENT WAS NOTED ON THE TAIL WHEEL KNUCKLE (FORK), WITH THE TAIL WHEEL CONTROL LOCK ON. TAIL WHEEL MAST WAS DISMANTLED AND PIN HOLDING THE UPPER AND LOWER EXTENSION PIECES TOGETHER WAS FOUND SHEARED. THIS COULD HAVE RESULTED IN THE LOSS OF THE ENTIRE TAIL WHEEL, OR POTENTIALLY IN THE LOSS OF CONTROL ON THE GROUND. UNIT WAS REPAIRED AND RETURNED TO SERVICE. THIS PIN COULD HAVE BEEN DAMAGED BY IMPROPER GROUND HANDLING OF THE AIRCRAFT IE: PUSHING AC IN REVERSE WITH THE CONTROL LOCKS OFF. (TC NR 20070817003)
